MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Weakness (2145); Shaking/Tremors (2515); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the covid-19 pandemic, the investigation for this event will be delayed.We will however, send the follow-up report as soon as our laboratory services are able to return to normal.The nurse stated that the customer does not wash hands prior to testing.They use alcohol instead.As per the contour next ez meter user guide, " always wash your hands well with soap and water before and after testing, handling the meter, lancing device, or test strips." the contact information for the initial reporter was not provided, therefore, the information was not captured.No information was captured as the customer's weight was not provided.This event is related to mdr 1810909-2020-00220.
 
Event or Problem Description
A nurse called on behalf of the customer to report that she obtained blood glucose readings of 69 mg/dl and 157 mg/dl on two separate contour next ez meters.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
Section h10 of the first supplemental report stated that section h4 was corrected with the patient codes.The correct section updated with patient codes in the first supplemental report was section h6.
 
Additional Manufacturer Narrative
Additional information has been received regarding the event details.Section b5 and h4 (patient codes) have been updated.
 
Event or Problem Description
A nurse called on behalf of the customer to report that she obtained blood glucose readings of 69 mg/dl and 157 mg/dl on two separate contour next ez meters.The customer took 10 units of insulin and 25 mg glyphoside and experienced symptoms of hypoglycemia such as weakness and shakiness.The customer ate food and drank orange juice and recovered well.
 
Additional Manufacturer Narrative
The customer returned both suspected contour next ez meters for evaluation.No test strips were returned.Therefore, the in-house contour next test strips from lot # 9hpeg13b were tested with the returned meters, which gave a satisfactory performance.Additionally, the device history records were reviewed for the suspected contour next ez meters and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10016795
Report Number1810909-2020-00221
Device Sequence Number16666364
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9HPEG13B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 04/04/2020
Supplement Date Received by Manufacturer05/21/2020
05/21/2020
10/08/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/21/2020
05/21/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR